Multiple \(q\)-zeta values. (English) Zbl 1114.11075

Summary: We introduce a \(q\)-analog of the multiple harmonic series commonly referred to as multiple zeta values. The multiple \(q\)-zeta values satisfy a \(q\)-stuffle multiplication rule analogous to the stuffle multiplication rule arising from the series representation of ordinary multiple zeta values. Additionally, multiple \(q\)-zeta values can be viewed as special values of the multiple \(q\)-polylogarithm, which admits a multiple Jackson \(q\)-integral representation whose limiting case is the Drinfel’d simplex integral for the ordinary multiple polylogarithm when \(q=1\). The multiple Jackson \(q\)-integral representation for multiple \(q\)-zeta values leads to a second multiplication rule satisfied by them, referred to as a \(q\)-shuffle. Despite this, it appears that many numerical relations satisfied by ordinary multiple zeta values have no interesting \(q\)-extension. For example, a suitable \(q\)-analog of Broadhurst’s formula for \(\zeta(\{3,1\}^n)\), if one exists, is likely to be rather complicated. Nevertheless, we show that a number of infinite classes of relations, including Hoffman’s partition identities, Ohno’s cyclic sum identities, Granville’s sum formula, Euler’s convolution formula, Ohno’s generalized duality relation, and the derivation relations of Ihara and Kaneko extend to multiple \(q\)-zeta values.


11M32 Multiple Dirichlet series and zeta functions and multizeta values
11G55 Polylogarithms and relations with \(K\)-theory
33D15 Basic hypergeometric functions in one variable, \({}_r\phi_s\)
Full Text: DOI arXiv


[1] Andrews, G.E.; Askey, R.; Roy, R., Special functions, (1999), Cambridge Univ. Press Cambridge, UK
[2] Borwein, J.M.; Broadhurst, D.J.; Bradley, D.M., Evaluations of k-fold Euler/Zagier sums: a compendium of results for arbitrary k, Electron. J. combin., 4, 2, (1997), #R5, Wilf Festschrift · Zbl 0884.40004
[3] Borwein, J.M.; Broadhurst, D.J.; Bradley, D.M.; Lisoněk, P., Special values of multiple polylogarithms, Trans. amer. math. soc., 353, 3, 907-941, (2001) · Zbl 1002.11093
[4] Borwein, J.M.; Broadhurst, D.J.; Bradley, D.M.; Lisoněk, P., Combinatorial aspects of multiple zeta values, Electron. J. combin., 5, 1, (1998), #R38 · Zbl 0904.05012
[5] Bowman, D.; Bradley, D.M., Resolution of some open problems concerning multiple zeta evaluations of arbitrary depth, Compositio math., 139, 1, 85-100, (2003) · Zbl 1035.11037
[6] Bowman, D.; Bradley, D.M.; Berndt, B.C.; Ono, K., Multiple polylogarithms: A brief survey, Proceedings of a conference on q-series with applications to combinatorics, number theory and physics, Contemp. math., 291, 71-92, (2001) · Zbl 0998.33013
[7] Bowman, D.; Bradley, D.M., The algebra and combinatorics of shuffles and multiple zeta values, J. combin. theory ser. A, 97, 1, 43-61, (2002) · Zbl 1021.11026
[8] Bowman, D.; Bradley, D.M.; Ryoo, J., Some multi-set inclusions associated with shuffle convolutions and multiple zeta values, European J. combin., 24, 121-127, (2003) · Zbl 1016.11035
[9] D.M. Bradley, Partition identities for the multiple zeta function, Zeta Functions, Topology, and Physics, Kinki University Mathematics Seminar Series, Developments in Mathematics, in press; http://arXiv.org/abs/math.CO/0402091 · Zbl 1170.11323
[10] Bradley, D.M., Duality for finite multiple harmonic q-series, submitted for publication · Zbl 1085.11041
[11] D.M. Bradley, On the sum formula for multiple q-zeta values, preprint · Zbl 1211.11098
[12] Euler, L., Meditationes circa singulare serierum genus, Novi comm. acad. sci. petropol., Opera omnia, ser. I, vol. 15, 20, 140-186, (1927), Teubner Berlin, pp. 217-267
[13] Furusho, H., Multiple zeta value algebra and stable derivation algebra · Zbl 0985.11513
[14] Gasper, G.; Rahman, M., Basic hypergeometric series, (1990), Cambridge Univ. Press New York · Zbl 0695.33001
[15] Granville, A., A decomposition of Riemann’s zeta-function, (), 95-101 · Zbl 0907.11024
[16] Hoffman, M.E., Multiple harmonic series, Pacific J. math., 152, 2, 275-290, (1992) · Zbl 0763.11037
[17] Hoffman, M.E., The algebra of multiple harmonic series, J. algebra, 194, 477-495, (1997) · Zbl 0881.11067
[18] Hoffman, M.E., Quasi-shuffle products, J. algebraic combin., 11, 1, 49-68, (2000) · Zbl 0959.16021
[19] Hoffman, M.E.; Ohno, Y., Relations of multiple zeta values and their algebraic expression, J. algebra, 262, 332-347, (2003) · Zbl 1139.11322
[20] K. Ihara, M. Kaneko, A note on relations among multiple zeta values, preprint
[21] Kaneko, M.; Kurokawa, N.; Wakayama, M., A variation of Euler’s approach to values of the Riemann zeta function, Kyushu J. math., 57, 175-192, (2003) · Zbl 1067.11053
[22] Kac, V.; Cheung, P., Quantum calculus, (2002), Springer-Verlag New York, Universitext · Zbl 0986.05001
[23] Markett, C., Triple sums and the Riemann zeta function, J. number theory, 48, 113-132, (1994) · Zbl 0810.11047
[24] Nielsen, N., Die gammafunktion, (1965), Chelsea New York, pp. 47-59
[25] Ohno, Y., A generalization of the duality and sum formulas on the multiple zeta values, J. number theory, 74, 39-43, (1999) · Zbl 0920.11063
[26] Okuda, J.; Ueno, K., Relations for multiple zeta values and Mellin transforms of multiple polylogarithms, Publ. res. inst. math. sci., 40, 2, 537-564, (2003) · Zbl 1142.11355
[27] Okuda, J.; Yoshihiro, T., On relations for the q-multiple zeta values, (2004), preprint
[28] Schlesinger, K., Some remarks on q-deformed multiple polylogarithms, (2001)
[29] Zhao, J., q-multiple zeta functions and q-multiple polylogarithms, (2003)
[30] Zudilin, W., Algebraic relations for multiple zeta values, Uspekhi mat. nauk, Russian math. surveys, 58, 1, 1-29, (2003), (in Russian); translation in · Zbl 1171.11323
[31] Zudilin, W., On the functional transcendence of q-zeta values, Mat. zametki, 73, 4, 629-630, (2003)
[32] Zudilin, W., Diophantine problems for q-zeta values, Mat. zametki, Mat. notes, 72, 5-6, 936-940, (2002), (in Russian); translation in
[33] Zudilin, W., On the irrationality measure of the q-analogue of ζ(2), Math. sb., Sb. math., 193, 7-8, 1151-1172, (2002), (in Russian); translation in · Zbl 1044.11067
[34] Zudilin, W., Remarks on irrationality of q-harmonic series, Manuscripta math., 107, 4, 463-477, (2002) · Zbl 1044.11068
[35] Zudilin, W., On the irrationality of \(\zeta_q(2)\), Uspekhi mat. nauk, Russian math. surveys, 56, 6, 1183-1185, (2001), (in Russian); translation in · Zbl 1109.11316
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.